Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Dec 11, 2021, 2:18 AM EST for 4 counties in Ohio. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 11, 2021, 2:18 AM EST (07:18 UTC)
- Expired
- Dec 11, 2021, 3:15 AM EST
- In force
- 57 min
- Issued by
- NWS Northern Indiana
- Hail
- 0.00 in
- Wind
- 40
Counties Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH
The radar
The Northern Indiana radar (KIWX), 133 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 2:34 AM EST | TSTM WND GST 76 | Gallup, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 564 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
429
WWUS83 KIWX 110718
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
218 AM EST Sat Dec 11 2021
OHZ001-002-004-005-015-016-110815-
Henry OH-Putnam OH-Defiance OH-Fulton OH-Williams OH-Paulding OH-
218 AM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of northern Putnam,
Defiance, central Paulding, Henry, southeastern Williams and Fulton
Counties through 315 AM EST...
At 218 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Blissfield to near Paulding. Movement was
east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Defiance, Napoleon, Wauseon, Archbold, Swanton, Paulding, Delta,
Leipsic, Deshler, Stryker, Liberty Center, Continental, Holgate,
Mcclure, Oakwood, Metamora, Hamler, Lyons, Texas and Ney.
This includes Interstate 80 in Ohio between mile markers 24 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4105 8396 4110 8475 4171 8426 4172 8388
4114 8388
TIME...MOT...LOC 0718Z 271DEG 34KT 4190 8392 4111 8461
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
MARSILIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Dec 11, 1:45 AM EST, 33 minutes earlier.
Area forecast discussion, Dec 11, 1:45 AM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
145 AM EST Sat Dec 11 2021
.SYNOPSIS...
Issued at 912 PM EST Fri Dec 10 2021
A strong storm system will bring showers and chances for
thunderstorms tonight. Some of the storms overnight could be
severe with damaging winds as the main threat. Isolated tornadoes
cannot be ruled out however. Turning colder and very windy on
Saturday with west winds gusting up to 50 mph. Look for mild and
mainly dry weather Sunday through the middle of next week. High
temperatures will reach the 50s, and possibly 60s by the middle of
next week.
&&
.UPDATE...
Issued at 915 PM EST Fri Dec 10 2021
Severe weather potential into the overnight hours will continue to
be the near term focus. Rapidly northward retreating warm front
will allow for continued northward migration of highly anomalous
low and mid level moisture for mid-December. The combination of
these impressive advective fields and large scale height falls
beginning to overspread Mid MS Valley this evening, have allowed
for rapid uptick in convective coverage across northeast MO/west
central Illinois. ILX VWP has been depicting steady increase in
magnitude of 2000 ft flow, now on the order of 60 knots as of 02Z.
It still appears as though northward moisture transport should
allow for at least a narrow window of surface or near surface
based convection during the overnight hours as pre-frontal
convection across Illinois races east. With large scale height
falls spreading east downstream of strong central CONUS upper
trough, additional convective cells may develop out in advance of
the pre-frontally forced convection across Illinois.
Overall, the previous forecast thinking largely remains in intact
with damaging wind gusts as the greatest potential threat. The
combination of very strong low level speed shear and low level
veering profiles will lead to continue large hodographs, with
greatest concern along and south of US 24 corridor across northern
Indiana where the weak instability is maximized and becomes based
at or near the surface. However even north of these areas, cannot
discount isolated tornado potential given aforementioned wind
profiles and shallow based nature to instability. Will also need
to watch the potential for any isolated tornado potential in
association with any smaller scale bowing features potentially
interacting with very strong low-mid level shear profiles.
Greatest severe potential will likely follow eastward progression
of the pre-frontal convection moving into central Illinois at
this time, which will be poised to track from west to east across
IWX forecast area in the 04Z-09Z timeframe. Fast storm motions
should overall limit extensive hydro concerns, but highly
anomalous moisture and possibility of some localized training
could lead to some isolated hydro issues overnight.
&&
.SHORT TERM...(This Evening through Saturday)
Issued at 202 PM EST Fri Dec 10 2021
An amplifying upper trough and strong left exit jet dynamics will
send a deepening cyclone east-northeast from the Central Plains this
afternoon to northern MI by later tomorrow morning. This system will
bring a conditional severe weather threat tonight, followed by
strong west to southwest synoptic winds on Saturday.
The low level wind field will become increasingly sheared/strong
with 925 mb sw flow progged to ramp to 40-50 kts, and 850 mb flow to
60 kts. This strong LLJ will force a plume of moisture into the area
tonight, with sfc dewpoints likely surging into the mid-upper 50s
under steepening lapse rates. The resulting instability axis with
MLCAPE values nearing 500 j/kg under such a strong kinematic field
supports SPC's slight risk. The deep layer shear orientation does
favor quick-moving/low topped convective line segments with damaging
winds the primary threat along any pre-frontal features and the main
cold front. However, any storm that becomes surface based will carry
a tornado threat given the high values of 0-1 km BL shear/SRH.
Confidence in any convection becoming rooted in the surface remains
low/highly conditional with strong near sfc inversion in place. As
for timing, the greatest severe threat will late this evening (~04z)
through ~10z Saturday morning along/south of US 30. A few
showers/storms could linger along the cold front thereafter, best
chances east of I-69 through 14z Saturday morning.
Strong CAA/isentropic descent, and pressure rises in 5-8mb/3hr
range, will cause west-southwest winds to quickly accelerate post-
frontal. This occurs from west to east in the 11-15z window with
bufkit momentum transfer progs suggesting gusts in the 40-50 mph
range as the mixed layer deepens to near 5 kft. Confidence in
these higher gusts warrants a Wind Advisory, with an upgrade
potentially needed in Berrien Ct where 55-60 mph gusts will be
possible for a few hours along the Lake MI shoreline.
Saturday's winds are obviously the main story, but there may be some
scattered, wind driven snow and rain shower activity to clip
northern portions of the forecast area late morning and afternoon.
This will occur as the system deformation axis pivots through with
temps dropping into the 30s.
&&
.LONG TERM...(Saturday Night through Friday)
Issued at 202 PM EST Fri Dec 10 2021
Sunday through the middle of next week continues to look quiet with
temps on the rise. Upper ridging will build over the eastern/central
CONUS in response to upstream troughing near the west coast of North
America during this time. An upper wave does look to break and bring
a cold front and renewed chances toward the end of the week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 136 AM EST Sat Dec 11 2021
The main area of convection had cleared the SBN vicinity, but was
moving over northeast Indiana including the FWA terminal. The
main area of convection will continue to move northeast with
additional lighter showers developing ahead of a strong cold
front. Storms in the midst of very strong low level winds where
helping to channel some stronger winds down to the surface. The
surface low was over far northern IL and will continue to move
northeast. Winds will increase as the low deepens and moves across
Lower Michigan. Winds will shift more to the west as the front
moves across the area. Cloud cover will decrease and winds will
diminish by this evening.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory from 7 AM EST /6 AM CST/ this morning to 5 PM EST
/4 PM CST/ this afternoon for INZ003>009-012>018-020-
022>027-032>034.
MI...Wind Advisory from 7 AM this morning to 5 PM EST this afternoon
for MIZ077>081.
OH...Wind Advisory from 7 AM this morning to 5 PM EST this afternoon
for OHZ001-002-004-005-015-016-024-025.
LM...Small Craft Advisory until 5 AM EST early this morning for
LMZ043-046.
Gale Warning from 5 AM early this morning to 7 PM EST this
evening for LMZ043-046.
&&
UPDATE...Marsili
SYNOPSIS...Marsili/Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Skipper
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Dec 10, 1:38 PM EST, 12 hours 40 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 138 PM EST Fri Dec 10 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-111845- La Porte-St. Joseph-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-Branch- Hillsdale-Williams-Defiance-Henry-Paulding-Putnam-Van Wert- 138 PM EST Fri Dec 10 2021 /1238 PM CST Fri Dec 10 2021/ ...WIND ADVISORY IN EFFECT FROM 7 AM EST /6 AM CST/ TO 5 PM EST /4 PM CST/ SATURDAY... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. There is a chance for thunderstorms tonight, especially late evening into early Saturday morning. A few thunderstorms could become severe with damaging winds the primary threat. Areas of fog are expected into this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. LMZ043-046-111845- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 138 PM EST Fri Dec 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EST SATURDAY... ...GALE WARNING IN EFFECT FROM 5 AM TO 7 PM EST SATURDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Warning. There is a chance of thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning.
In the hours before
Special weather statement, Dec 11, 12:20 AM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1220 AM EST Sat Dec 11 2021
INZ004-005-MIZ078-079-110545-
St. Joseph IN-Elkhart IN-St. Joseph MI-Cass MI-
1220 AM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of northern Elkhart,
east central St. Joseph, eastern Cass and western St. Joseph Counties
through 1245 AM EST...
At 1220 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Cassopolis to near Simonton Lake to near
Osceola. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Cassopolis around 1225 AM EST.
Marcellus around 1235 AM EST.
Bristol around 1240 AM EST.
Other locations in the path of these storms include Three Rivers,
Constantine and White Pigeon.
This includes Interstate 80 in Indiana between mile markers 86 and
107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4189 8556 4171 8571 4160 8617 4175 8607
4198 8603 4207 8573 4207 8554
TIME...MOT...LOC 0520Z 246DEG 42KT 4195 8599 4175 8602 4163 8612
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
FISHERSpecial weather statement, Dec 11, 12:32 AM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1232 AM EST Sat Dec 11 2021
INZ005>009-015>017-110600-
Lagrange IN-Whitley IN-Noble IN-Kosciusko IN-De Kalb IN-Steuben IN-
Fulton IN-Elkhart IN-
1232 AM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of southwestern Steuben,
southeastern Elkhart, Noble, western Whitley, northwestern De Kalb,
northeastern Fulton, Kosciusko and southeastern Lagrange Counties
through 100 AM EST...
At 1231 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Syracuse to near Rochester. Movement was east
at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Syracuse, Milford and North Webster around 1235 AM EST.
Mentone around 1240 AM EST.
Ligonier around 1245 AM EST.
Albion around 1250 AM EST.
Other locations in the path of these storms include Rome City,
Kendallville, South Whitley and Pierceton.
This includes Interstate 69 in Indiana between mile markers 344 and
347.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 600 AM EST for north central
and northeastern Indiana.
&&
LAT...LON 4164 8500 4103 8560 4103 8568 4105 8568
4104 8595 4104 8624 4117 8610 4117 8605
4122 8605 4147 8579
TIME...MOT...LOC 0531Z 258DEG 45KT 4143 8578 4105 8614
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FISHERLocal storm report, Dec 11, 12:33 AM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1233 AM EST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM TSTM WND GST GOLDEN HILL 40.71N 86.76W
12/11/2021 M68 MPH WHITE IN AWOS
&&
SKIPSpecial weather statement, Dec 11, 1:15 AM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Northern Indiana
115 AM EST Sat Dec 11 2021
INZ007>009-017-018-024>026-OHZ001-110645-
Wabash IN-Whitley IN-Noble IN-Huntington IN-De Kalb IN-Wells IN-
Allen IN-Steuben IN-Williams OH-
115 AM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of southeastern Steuben,
Allen, central Wabash, southeastern Noble, eastern Whitley, De Kalb,
Huntington, north central Wells and western Williams Counties through
145 AM EST...
At 115 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Kendallville to near South Whitley to 7 miles
southeast of Peru. Movement was northeast at 65 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Kendallville, Columbia City and Avilla around 120 AM EST.
Auburn and Waterloo around 125 AM EST.
Churubusco around 130 AM EST.
Fort Wayne, Hamilton and Andrews around 135 AM EST.
Other locations in the path of these storms include Huntington,
Huntertown, Edon, Markle, Grabill and St. Joe.
This includes the following highways...
Interstate 469 between mile markers 0 and 12, and between mile
markers 22 and 30.
Interstate 69 in Indiana between mile markers 278 and 341.
Interstate 80 in Indiana near mile marker 156.
Interstate 80 in Ohio between mile markers 0 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 AM EST for north central
and northeastern Indiana.
&&
LAT...LON 4075 8594 4102 8562 4146 8530 4170 8467
4134 8482 4073 8526 4070 8594
TIME...MOT...LOC 0615Z 241DEG 58KT 4143 8529 4105 8556 4071 8595
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FISHERSpecial weather statement, Dec 11, 2:18 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
218 AM EST Sat Dec 11 2021
OHZ001-002-004-005-015-016-110815-
Henry OH-Putnam OH-Defiance OH-Fulton OH-Williams OH-Paulding OH-
218 AM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of northern Putnam,
Defiance, central Paulding, Henry, southeastern Williams and Fulton
Counties through 315 AM EST...
At 218 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Blissfield to near Paulding. Movement was
east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Defiance, Napoleon, Wauseon, Archbold, Swanton, Paulding, Delta,
Leipsic, Deshler, Stryker, Liberty Center, Continental, Holgate,
Mcclure, Oakwood, Metamora, Hamler, Lyons, Texas and Ney.
This includes Interstate 80 in Ohio between mile markers 24 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4105 8396 4110 8475 4171 8426 4172 8388
4114 8388
TIME...MOT...LOC 0718Z 271DEG 34KT 4190 8392 4111 8461
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MARSILIThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 10:58 PM EST | Severe Thunderstorm Warning | IWX | Pulaski, White | 32 min |
| Dec 10, 11:18 PM EST | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 27 min |
| Dec 10, 11:22 PM EST | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski, Starke | 38 min |
| Dec 10, 11:23 PM EST | Special Marine Warning | IWX | 37 min | |
| Dec 10, 11:44 PM EST | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski, Starke | 31 min |
| Dec 10, 11:47 PM EST | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 28 min |
| Dec 10, 11:49 PM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton, Pulaski, White | 26 min |
| Dec 11, 12:07 AM EST | Severe Thunderstorm Warning | IWX | Marshall | 23 min |
| Dec 11, 12:16 AM EST | Areal Flood Advisory | IWX | LaPorte, Marshall, Saint Joseph, Starke | 3 hr |
| Dec 11, 12:19 AM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton, Grant, Miami, Pulaski, Wabash and 1 more | 56 min |
| Dec 11, 12:32 AM EST | Special Weather Statement | IWX | Kosciusko, Noble, Whitley | 28 min |
| Dec 11, 12:41 AM EST | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Noble, Whitley | 34 min |
| Dec 11, 1:11 AM EST | Severe Thunderstorm Warning | IWX | Blackford, Grant, Huntington, Wabash, Wells | 49 min |
| Dec 11, 1:15 AM EST | Special Weather Statement | IWX | Allen, DeKalb, Huntington, Wabash, Whitley | 30 min |
| Dec 11, 1:33 AM EST | Severe Thunderstorm Warning | IWX | Adams, Blackford, Jay, Wells | 34 min |
| Dec 11, 2:43 AM EST | Special Weather Statement | IWX | Jay | 32 min |
| Dec 11, 9:12 AM EST | River Flood Warning | IWX | Defiance, Fulton, Williams | 7 days |
| Dec 11, 12:20 AM EST | Special Weather Statement | IWX | Cass | 25 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.